Alert archive / Florida / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Jan 17, 2018, 8:53 AM EST for 5 counties in Florida. It took effect at Jan 18, 2018, 2:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2018, 8:53 AM EST (13:53 UTC)
- In effect from
- Jan 18, 2018, 2:00 AM EST
- Expired
- Jan 18, 2018, 10:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS42 KMFL 171353 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 853 AM EST Wed Jan 17 2018 FLZ063-066>071-181500- /O.NEW.KMFL.WC.Y.0003.180118T0300Z-180118T1500Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Immokalee, Miccosukee Indian Reservation, and Markham Park 853 AM EST Wed Jan 17 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...Wind chills are forecast to range from the mid 20s to mid 30s. * WHERE...Glades, Hendry, Collier, inland and metro Palm Beach, and inland Broward counties. * WHEN...From 10 PM this evening to 10 AM EST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ RAG
5 follow-up statements
297 WWUS42 KMFL 171927 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 227 PM EST Wed Jan 17 2018 FLZ063-066>071-181500- /O.CON.KMFL.WC.Y.0003.180118T0300Z-180118T1500Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Immokalee, Miccosukee Indian Reservation, and Markham Park 227 PM EST Wed Jan 17 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...Wind chills are forecast to range from the mid 20s to mid 30s. * WHERE...Glades, Hendry, Collier, inland and metro Palm Beach, and inland Broward counties. * WHEN...From 10 PM this evening to 10 AM EST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
645 WWUS42 KMFL 180251 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 951 PM EST Wed Jan 17 2018 FLZ063-066>071-181500- /O.EXT.KMFL.WC.Y.0003.180118T0700Z-180118T1500Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Immokalee, Miccosukee Indian Reservation, and Markham Park 951 PM EST Wed Jan 17 2018 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 2 AM TO 10 AM EST THURSDAY... * WHAT...Wind chills are forecast to range from the mid 20s to mid 30s. * WHERE...Glades, Hendry, Collier, inland and metro Palm Beach, and inland Broward counties. * WHEN...From 2 AM to 10 AM EST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
176 WWUS42 KMFL 180806 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 306 AM EST Thu Jan 18 2018 FLZ063-066>071-181500- /O.CON.KMFL.WC.Y.0003.000000T0000Z-180118T1500Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Immokalee, Miccosukee Indian Reservation, and Markham Park 306 AM EST Thu Jan 18 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Wind chills are forecast to range from the mid 20s to mid 30s. * WHERE...Glades, Hendry, Collier, inland and metro Palm Beach, and inland Broward counties. * WHEN...Until 10 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
067 WWUS42 KMFL 181402 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 902 AM EST Thu Jan 18 2018 FLZ067-068-071-181515- /O.CAN.KMFL.WC.Y.0003.000000T0000Z-180118T1500Z/ Inland Palm Beach-Metro Palm Beach-Inland Broward- Including the cities of Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Miccosukee Indian Reservation, and Markham Park 902 AM EST Thu Jan 18 2018 ...WIND CHILL ADVISORY IS CANCELLED... Conditions continue to improve slowly this morning as we start warming after sunrise. $$ FLZ063-066-069-070-181515- /O.CON.KMFL.WC.Y.0003.000000T0000Z-180118T1500Z/ Glades-Hendry-Coastal Collier-Inland Collier- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Naples, and Immokalee 902 AM EST Thu Jan 18 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Wind chill values from the upper 20s to mid 30s. * WHERE...Glades, Hendry, Coastal Collier and Inland Collier Counties. * WHEN...Until 10 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
477 WWUS42 KMFL 181511 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 1011 AM EST Thu Jan 18 2018 FLZ063-066-069-070-181615- /O.EXP.KMFL.WC.Y.0003.000000T0000Z-180118T1500Z/ Glades-Hendry-Coastal Collier-Inland Collier- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Naples, and Immokalee 1011 AM EST Thu Jan 18 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Conditions continue to improve slowly this morning as we start warming after sunrise. $$ RAG
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 6:38 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 17, 6:38 AM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Miami FL
638 AM EST Wed Jan 17 2018
.AVIATION...
VFR with a dry cold front passing through the region later this
evening into tonight. Increasing cloud cover as the day continues
with winds picking up out of the NNW late in the evening into the
overnight hours. A clearing trend and some gusty NNW to NW winds
expected on Thursday.
&&
.PREV DISCUSSION... /issued 429 AM EST Wed Jan 17 2018/
DISCUSSION...
Latest water vapor loop shows a deep trough centered over the
Tennessee Valley with mid and upper level moisture streaming
northeastward, out ahead of the feature. WPC surface analysis
depicts a well defined cold front draped southward from the
apparent low, moving swiftly across the eastern Gulf of Mexico.
This feature will play an important role in the weather across our
CWA over the next 24-hours. Early this morning, north northeast
flow continues to filter in sufficient low level moisture from
over the Atlantic to keep temperatures from plummeting, similar
to early yesterday morning. As we progress through the day,
however, models agree in pushing the aforementioned front
southeastward across the Florida peninsula. GFS forecast PWAT
values are still below an inch, so not expecting much in the way
of thick clouds or precipitation to develop. Maximum temperatures
will be a few degrees cooler than yesterday, mainly in the low
70s. By late this afternoon, after peak heating, winds will back
to the north northwest behind the front. This flow pattern will
advect much cooler and drier air in to our region. Mostly clear
skies should enhance radiational cooling tonight as temperatures
begin to plummet after sun down. Areas west of Lake Okeechobee
will be subject to the lowest minimum temperatures, down into the
low to mid 30s. Issued a Freeze watch tonight for Glades County,
though portions of Hendry County may be close to approaching
criteria too. In addition, wind speeds between 5 to 10 mph could
continue through the night, which would then introduce wind chills
in the mid 20s/lower 30s for the northern interior and Gulf
regions. A Wind Chill Advisory will more than likely be issued
later today to cover these areas. Along the east coast metro,
minimum temperatures should be more moderate with forecast
mins in the upper 40s and wind chill values in the low to mid
40s.
Thursday through this weekend: Thursday into Friday, mid range
models build surface high pressure back over the southeast CONUS.
This will veer low levels winds back to the north northeast
across South Florida. Once again, the atmosphere will be too dry
to produce any precipitation, with partly cloudy skies prevailing.
Maximum temperatures on Thursday in the upper 50s for the
northern interior to low to mid 60s along the east coast metro,
values 10 to 15 degrees below seasonal norms. Maximums will
slowly begin to rebound on Friday as flow shifts more easterly.
Over this weekend, a weak shortwave drifting eastward across the
Gulf should allow for deeper moisture to move northward over South
Florida. This increase in moisture and weak instability may bring
a better chance for showers, though confidence of occurrence is
still low to moderate.
MARINE...
A cold front will pass across the waters later today,
followed by strong northerly winds that will overspread the
region this evening and into tonight. Small Craft advisories are
in effect for both the Gulf and Atlantic waters for breezy
northerly winds and hazardous seas. Conditions will show signs of
improvement by late Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 73 44 61 49 / 10 0 10 10
Fort Lauderdale 72 46 62 52 / 10 0 10 10
Miami 75 48 64 52 / 10 0 10 10
Naples 72 39 59 42 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Thursday morning for
FLZ063.
AM...Small Craft Advisory from 7 PM this evening to 4 PM EST Thursday
for AMZ650-651-670-671.
GM...Small Craft Advisory from 4 PM this afternoon to 10 AM EST
Thursday for GMZ656-657.
Small Craft Advisory from 4 PM this afternoon to 1 PM EST
Thursday for GMZ676.
&&
DISCUSSION...27/JT
MARINE...27/JT
AVIATION...02/RAG
BEACH FORECAST...27/JTHazardous weather outlook, Jan 17, 5:24 AM EST, 3 hours 29 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 524 AM EST Wed Jan 17 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 172230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 524 AM EST Wed Jan 17 2018 ...FREEZING TEMPERATURES WEST OF THE LAKE OKEECHOBEE REGION... ...HAZARDOUS SEAS OVER BOTH THE GULF AND ATLANTIC LATE TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There will be a moderate risk of rip currents along Palm Beach county. Temperatures: Temperatures may near freezing west of Lake Okeechobee late tonight. Wind chill values are forecast to drop below 35 degrees for a majority of the northern interior and Gulf Coast region. Wind: Northerly winds will increase this afternoon to 15 to 25 KT over both the Atlantic and Gulf waters. Waves: Wave heights increasing to 6 to 9 feet late today into tonight over both the Atlantic and Gulf waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Wind and seas conditions slowly improving on Thursday. Otherwise, no other hazardous weather at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jan 17, 6:48 AM EST, 2 hours 5 minutes before
Special Weather Statement National Weather Service Miami FL 648 AM EST Wed Jan 17 2018 FLZ063-066-070-171400- Glades-Hendry-Inland Collier- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, and Immokalee 648 AM EST Wed Jan 17 2018 ...PATCHY DENSE FOG OVER INLAND SW FLORIDA THIS MORNING... Patchy fog has developed over portions of inland Southwest Florida this morning. This fog could reduce visibility to less than a mile. Drivers should slow down and use low beam headlights while driving in the fog this morning. The fog should dissipate in the next couple of hours. RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:04 AM EST | Small Craft Advisory | MFL | 49 hr | |
| Jan 17, 3:17 AM EST | Freeze Watch | MFL | Glades, Hendry | 11 hr |
| Jan 17, 2:22 PM EST | Freeze Warning | MFL | Glades, Hendry | 18 hr |
Nearby
Wind Chill Advisories in Florida, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.